Alert archive / Texas / Wind Advisories in 2013
Wind Advisory 4, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Feb 24, 2013, 4:58 AM CST for 24 counties in Texas. It took effect at Feb 25, 2013, 9:00 AM CST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2013, 4:58 AM CST (10:58 UTC)
- In effect from
- Feb 25, 2013, 9:00 AM CST
- Expired
- Feb 25, 2013, 7:17 PM CST
- In force
- 10 hr
- Issued by
- NWS San Angelo, TX
All 24 counties
Brown County, TX, Callahan County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Crockett County, TX, Fisher County, TX, Haskell County, TX, Irion County, TX, Jones County, TX, Kimble County, TX, Mason County, TX, McCulloch County, TX, Menard County, TX, Nolan County, TX, Runnels County, TX, San Saba County, TX, Schleicher County, TX, Shackelford County, TX, Sterling County, TX, Sutton County, TX, Taylor County, TX, Throckmorton County, TX, Tom Green County, TX
The radar
The San Angelo radar (KSJT), 63 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.0 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3759 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
359 WWUS74 KSJT 241058 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 458 AM CST SUN FEB 24 2013 ...WIND ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM 9 AM CST MONDAY THROUGH EARLY MONDAY EVENING... .A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED PACIFIC FRONT WILL MOVE ACROSS THE AREA ON MONDAY. VERY STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT MONDAY MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH ARE EXPECTED WITHIN THE ADVISORY AREA. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-241900- /O.NEW.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 458 AM CST SUN FEB 24 2013 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 8 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY. * IMPACTS: STRONG WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO BREAKING. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
4 follow-up statements
047 WWUS74 KSJT 242028 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 228 PM CST SUN FEB 24 2013 ...WIND ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM 9 AM CST MONDAY THROUGH EARLY MONDAY EVENING... .A STRONG UPPER LEVEL STORM SYSTEM AND ASSOCIATED PACIFIC FRONT WILL MOVE ACROSS THE AREA ON LATE TONIGHT AND MONDAY. VERY STRONG WEST TO NORTHWEST WINDS WILL DEVELOP BEHIND THE FRONT MONDAY MORNING AND CONTINUE INTO THE EARLY EVENING HOURS. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH OR GREATER ARE EXPECTED WITHIN THE ADVISORY AREA. TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-250600- /O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...SONORA... HASKELL...THROCKMORTON...WOODSON...STAMFORD...ANSON...HAMLIN... ALBANY...ABILENE...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 228 PM CST SUN FEB 24 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 8 PM CST MONDAY FOR ALL OF WEST CENTRAL TEXAS. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO BREAKING. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS UP TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
833 WWUS74 KSJT 251012 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 412 AM CST MON FEB 25 2013 ...WIND ADVISORY IN EFFECT FOR ALL OF WEST CENTRAL TEXAS FROM 9 AM CST MONDAY THROUGH EARLY MONDAY EVENING... .A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK JUST NORTH OF WEST CENTRAL TEXAS TODAY. VERY STRONG WEST TO NORTHWEST WINDS ASSOCIATED WITH THIS SYSTEM WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. FOR ALL OF THE CONCHO VALLEY... PARTS OF THE BIG COUNTRY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU...THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING. THIS IS WHERE THE STRONGEST WINDS ARE EXPECTED. FOR THE REST OF WEST CENTRAL TEXAS...A WIND ADVISORY CONTINUES IN EFFECT. TXZ049-054-064>066-071>073-076-077-113-127-260200- /O.UPG.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/ /O.NEW.KSJT.HW.W.0001.130225T1500Z-130226T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD... ANSON...HAMLIN...ABILENE 412 AM CST MON FEB 25 2013 ...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. SOME TREE BRANCHES COULD BE BROKEN AND A FEW WEAK TREES COULD BE TOPPLED. SCATTERED POWER OUTAGES ARE POSSIBLE. ADDITIONAL POSSIBLE IMPACTS INCLUDE MINOR SHINGLE DAMAGE...LIGHT LOOSE OBECTS TOSSED AROUND...AND BLOWING DUST. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ078-098-099-114-128-139-140-154-155-168>170-260200- /O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/ SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON... WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 412 AM CST MON FEB 25 2013 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 8 PM CST THIS EVENING. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO BREAKING. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
098 WWUS74 KSJT 251216 AAA NPWSJT URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 616 AM CST MON FEB 25 2013 ...VERY STRONG WINDS WILL AFFECT WEST CENTRAL TEXAS TODAY THROUGH EARLY THIS EVENING... .A POTENT UPPER LEVEL STORM SYSTEM WILL TRACK JUST NORTH OF WEST CENTRAL TEXAS TODAY. VERY STRONG WEST TO NORTHWEST WINDS ASSOCIATED WITH THIS SYSTEM WILL DEVELOP THIS MORNING AND CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING HOURS. FOR ALL OF THE CONCHO VALLEY... PARTS OF THE BIG COUNTRY...AND PARTS OF THE NORTHERN EDWARDS PLATEAU...THE WIND ADVISORY HAS BEEN UPGRADED TO A HIGH WIND WARNING. THIS IS WHERE THE STRONGEST WINDS ARE EXPECTED. FOR THE REST OF WEST CENTRAL TEXAS...A WIND ADVISORY CONTINUES IN EFFECT. TXZ049-054-064>066-071>073-076-077-113-127-260200- /O.CON.KSJT.HW.W.0001.130225T1500Z-130226T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD... ANSON...HAMLIN...ABILENE 616 AM CST MON FEB 25 2013 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. SOME TREE BRANCHES COULD BE BROKEN AND A FEW WEAK TREES COULD BE TOPPLED. SCATTERED POWER OUTAGES ARE POSSIBLE. ADDITIONAL POSSIBLE IMPACTS INCLUDE MINOR SHINGLE DAMAGE...LIGHT LOOSE OBECTS TOSSED AROUND...AND BLOWING DUST. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS INCREASING TO 35 TO 45 MPH WITH GUSTS UP TO 60 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF 40 MPH OR GREATER AND/OR WIND GUSTS OF 58 MPH OR GREATER CAN LEAD TO PROPERTY DAMAGE. && $$ TXZ078-098-099-114-128-139-140-154-155-168>170-260200- /O.CON.KSJT.WI.Y.0004.130225T1500Z-130226T0200Z/ SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON... WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 616 AM CST MON FEB 25 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING. * IMPACTS: STRONG WEST TO NORTHWEST WINDS WILL MAKE DRIVING DIFFICULT FOR MOTORISTS DRIVING HIGH PROFILE VEHICLES ALONG NORTH AND SOUTH ORIENTED ROADWAYS. UNSECURED LIGHT OBJECT WILL BE BLOWN AROUND. SMALL TREE BRANCHES WILL BE PRONE TO BREAKING. * TIMING: 9 AM MONDAY MORNING UNTIL 8 PM MONDAY EVENING. * WINDS: WEST TO NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 55 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
963 WWUS74 KSJT 260117 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 717 PM CST MON FEB 25 2013 TXZ049-054-064>066-071>073-076-077-113-127-260230- /O.CAN.KSJT.HW.W.0001.000000T0000Z-130226T0200Z/ FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-JONES-TAYLOR- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...OZONA...ELDORADO...STAMFORD... ANSON...HAMLIN...ABILENE 717 PM CST MON FEB 25 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE HIGH WIND WARNING. WIND SPEEDS HAVE DECREASED BELOW HIGH WIND WARNING CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE REST OF THE NIGHT. $$ TXZ078-098-099-114-128-139-140-154-155-168>170-260230- /O.CAN.KSJT.WI.Y.0004.000000T0000Z-130226T0200Z/ SUTTON-HASKELL-THROCKMORTON-SHACKELFORD-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA-MENARD-KIMBLE-MASON- INCLUDING THE CITIES OF...SONORA...HASKELL...THROCKMORTON... WOODSON...ALBANY...CLYDE...BAIRD...CROSS PLAINS...COLEMAN... BROWNWOOD...BRADY...SAN SABA...MENARD...JUNCTION...MASON 717 PM CST MON FEB 25 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS CANCELLED THE WIND ADVISORY. WIND SPEEDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA AND WILL CONTINUE TO DECREASE THROUGH THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 23, 10:57 PM CST, 6 hours 1 minute earlier.
Area forecast discussion, Feb 23, 10:57 PM CST, 6 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 1057 PM CST SAT FEB 23 2013 .DISCUSSION... /SEE BELOW FOR AVIATION DISCUSSION/ && .AVIATION... GUSTY SOUTH WINDS WILL BE DEVELOPING MID MORNING SUNDAY AS SURFACE TROUGH DEVELOPS. SCATTERED SHOWERS AND PERHAPS A FEW THUNDERSTORMS WILL BE DEVELOPING LATE SUNDAY EVENING...AS COLD FRONT MOVES INTO THE REGION. MOST OF THE STORMS WILL BE DEVELOPING TOWARD MIDNIGHT...SO LEFT OUT THE MENTION OF THUNDER AT THIS ISSUANCE. I DID BRING IN MENTION OF MVFR CIGS LATE EVENING FOR MOST AREAS HOWEVER...WITH BRIEF RETURN OF LOW LEVEL LEVEL MOISTURE. 04 && .PREV DISCUSSION... /ISSUED 329 PM CST SAT FEB 23 2013/ SHORT TERM... THE MAIN FOCUS IN THE SHORT TERM IS THE STRONG SURFACE LOW THAT WILL DEVELOP IN THE LEE OF THE ROCKIES AND WILL MOVE INTO THE TEXAS PANHANDLE DURING THE DAY TOMORROW. AS THE PRESSURE GRADIENT TIGHTENS...A LOW LEVEL JET WILL DEVELOP WITH SPEEDS IN THE 30 TO 40 KNOT RANGE. DAYTIME HEATING WILL ALLOW SOME OF THESE STRONGER WINDS TO MIX TO THE SURFACE...WHERE WINDS TOWARDS THE END OF THE PERIOD WILL BE IN THE 15 TO 20 MPH RANGE. AS CONDITIONS ARE ALREADY DRY...THE WESTERN ZONES WILL SEE NEAR CRITICAL FIRE WEATHER CONDITIONS TOMORROW. OTHERWISE...LOWS OVERNIGHT WILL BE MID TO UPPER 30S AND HIGHS TOMORROW WILL BE IN THE LOW TO MID 70S. LONG TERM... THE PATTERN OVER THE NEXT SEVERAL DAYS WILL BE FAIRLY PROGRESSIVE WITH THREE DISTINCT COLD FRONTAL PASSAGES AS A SERIES OF UPPER LEVEL SYSTEMS MOVES ACROSS THE CONUS. THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT FOLLOWED BY A VERY WINDY AND COLDER MONDAY. THE REST OF THE WEEK IS EXPECTED TO BE RELATIVELY QUIET IN COMPARISON. CURRENTLY...WE ARE UNDER NORTHWEST FLOW BEHIND THE PASSING OF A SHORTWAVE NOW MOVING NORTHEAST TOWARD THE MISSISSIPPI RIVER VALLEY. UPSTREAM...WE HAVE A STRONG TROUGH DIGGING SOUTHEAST THROUGH THE ROCKY MOUNTAINS. BY SUNDAY EVENING...THE TROUGH NOW DEEPENING AND MOVING SOUTHEAST THROUGH THE ROCKY MOUNTAINS IS EXPECTED TO HAVE DEVELOPED A CLOSED LOW NEAR OR JUST SOUTH OF THE FOUR CORNERS AREA. IT IS EXPECTED TO THEN MOVE EAST INTO WEST TEXAS...AND ACROSS NORTHWEST TEXAS/RED RIVER VALLEY AREA WHILE CONTINUING TO DEEPEN. SINCE THE MODELS HAVE CONTINUED TO CONVERGE ON THIS SOLUTION OVER THE LAST FEW RUNS...CONFIDENCE IS GROWING THAT WE WILL HAVE SOME PRECIPITATION IN OUR AREA DURING THE SUNDAY NIGHT PERIOD. AS A RESULT...HAVE EXPANDED OUR POPS SUNDAY NIGHT BACK TO THE WEST AS FAR AS A LINE FROM SWEETWATER TO OZONA. THE ECMWF IS MUCH MORE OPTIMISTIC IN TERMS OF COVERAGE AND AMOUNTS...WHILE THE GFS CONTINUES TO SHOW THE BEST COVERAGE ACROSS THE EASTERN 1/3 OF THE FORECAST AREA. THERE IS A VERY SLIGHT POSSIBILITY OF SOME WINTRY PRECIPITATION FOR OUR FAR NORTHERN COUNTIES ON THE BACK SIDE OF THE LOW MONDAY MORNING...AS COLD AIR SPILLS IN BEHIND IT. WILL NOT INTRODUCE THIS JUST YET HOWEVER...AS THE WEATHER THAT WOULD LIKELY PROVIDE THE MOST IMPACT AND CONCERN AT THIS POINT IS THE THUNDERSTORMS. ALTHOUGH MOST OF THE CONVECTIVE ACTIVITY IS EXPECTED TO BE ELEVATED...DUE TO THE COLD CORE OF THE UPPER LOW...STEEP MID LEVEL LAPSE RATES MAY PROVIDE ENOUGH INSTABILITY FOR SOME OF THESE THUNDERSTORMS TO PRODUCE LARGE HAIL. FOLLOWING THE PASSAGE OF THIS SYSTEM...TEMPERATURES WILL BE COLDER MONDAY...AND MAYBE THE BIGGER STORY WILL BE HOW STRONG THE WINDS COULD BE. NORTH TO NORTHWEST WINDS WILL LINE UP FROM THE SURFACE THROUGH 500MB. WINDS COULD BE AS STRONG AS 50 KNOTS AT 850MB...AND WITH STRONG DOWNWARD MOMENTUM TRANSFER BEHIND THE LOW...MUCH OF THIS ENERGY WILL BE ABLE TO REACH THE SURFACE. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO AT LEAST 25 TO 35 MPH WITH STRONGER GUSTS. SUSTAINED WIND SPEEDS NEAR 40 MPH WITH GUSTS OVER 50 MPH ARE NOT OUT OF THE QUESTION FOR PORTIONS OF THE BIG COUNTRY. ZONAL FLOW WILL FOLLOW THROUGH TUESDAY WITH A BRIEF WARM UP BACK INTO THE 60S. THE NEXT TROUGH MOVES THROUGH THE CENTRAL PLAINS TUESDAY NIGHT INTO WEDNESDAY...BRINGING COLDER TEMPERATURES BACK INTO THE AREA WEDNESDAY. THIS COLDER AIR MASS WILL HAVE A HARD TIME DISLODGING ITSELF BEFORE THE NEXT COLD FRONT MOVES THROUGH THURSDAY NIGHT INTO FRIDAY MORNING...SO THE SECOND HALF OF THE WEEK WE WILL LIKELY REMAIN BELOW NORMAL AS FAR AS TEMPERATURES GO WITH HIGHS MAINLY IN THE 50S. NEITHER OF THESE COLD FRONTS LATER IN THE WEEK ARE EXPECTED TO PRODUCE PRECIPITATION. FIRE WEATHER... A STRONG SURFACE LOW WILL DEVELOP AND MOVE ACROSS THE TEXAS PANHANDLE AND INTO OKLAHOMA OVER THE NEXT 48 HOURS. AS THE PRESSURE GRADIENT TIGHTENS...20 FOOT WIND SPEEDS WILL INCREASE TO THE 15 TO 20 MPH RANGE SUNDAY AND WILL REMAIN ELEVATED OVERNIGHT. WINDS MONDAY WILL BE IN THE 20 TO 30 MPH. MINIMUM RELATIVE HUMIDITIES WILL REMAIN IN THE 10 TO 20 PERCENT RANGE THOUGH THE NEXT SEVEN DAYS. FIRE WEATHER CONDITIONS WILL BE NEAR CRITICAL SUNDAY AS WINDS WILL NOT APPROACHING 20 MPH UNTIL LATER IN THE DAY. WITH THE STRONGER WINDS THROUGH THE DAY ON MONDAY...CRITICAL FIRE WEATHER CONDITIONS WILL BE LIKELY SOUTH OF A LINE FROM SWEETWATER TO BROWNWOOD...WITH NEAR CRITICAL NORTH OF THE LINE. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 40 73 37 54 29 / 0 5 20 5 0 SAN ANGELO 37 77 39 57 29 / 0 5 20 5 0 JUNCTION 37 75 42 61 27 / 5 5 20 10 5 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 99/99/04
Hazardous weather outlook, Feb 23, 2:21 PM CST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 221 PM CST SAT FEB 23 2013 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-242100- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 221 PM CST SAT FEB 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE BIG COUNTRY AND WESTERN CONCHO VALLEY ON SUNDAY DUE TO WARM TEMPERATURES...DRY AIR AND STRONG WINDS. THESE CONDITIONS WILL OVERSPREAD MUCH OF THE AREA ON MONDAY IN THE WAKE OF A STRONG PACIFIC COLD FRONT. THUNDERSTORMS WILL BE POSSIBLE SUNDAY NIGHT...WITH THE BEST CHANCES EAST OF A HASKELL...TO BALLINGER...TO SONORA LINE. THE PRIMARY THREAT WILL BE MARGINALLY SEVERE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JOHNSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.